Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 256, NWS North Platte, NE

October 31, 2000Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 31, 2000, 5:07 PM CST for Frontier County, Nebraska. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 31, 2000, 5:07 PM CST (23:07 UTC)
Expired
Oct 31, 2000, 5:45 PM CST
In force
38 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Frontier County, NE

The radar

The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 5:12 PM CSTHail 1.75Stockville, NE
Oct 31, 5:20 PM CSTHail 0.75Stockville, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 4:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2000-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2000-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 312308
SVRLBF
NEC063-312345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 PM CST TUE OCT 31 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 545 PM CST

* AT 505 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES EAST OF STOCKVILLE...OR ABOUT 17 MILES
  SOUTHEAST OF CURTIS...MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES NORTHWEST OF EUSTIS AROUND 520 PM CST

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST TUESDAY EVENING 
FOR SOUTHWESTERN NEBRASKA. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHE1R SERVICE.

LAT...LON 4035 10076 4036 10012 4068 9999 4068 10074

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:19 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 31, 3:19 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CST TUE OCT 31 2000

AM ANTICIPATING A TOR BOX CIRCA ZONE ISSUANCE TIME.  ZFP MAY BE A TAD
LATE ON ACCOUNT OF THAT.

.LBpF...NONE. (YET.)

SLM

In the hours before

Special weather statement, Oct 31, 11:25 AM CST, 5 hours 42 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-312145-

SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CST TUE OCT 31 2000

...STORM SPOTTER GROUPS IN WESTERN AND NORTH CENTRAL NEBRASKA SHOULD
BE ALERT AND READY FOR ACTIVATION LATE THIS AFTERNOON AND THIS
EVENING...

A LATE SEASON SEVERE WEATHER EVENT IS A POSSIBILITY THIS AFTERNOON
AND THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.

A POWERFUL STORM SYSTEM WILL DEVELOP AND MOVE OUT ONTO THE PLAINS
THIS AFTERNOON AND TONIGHT. THIS SYSTEM WILL DRAW MOISTURE AND WARM
AIR NORTHWARD FROM THE GULF OF MEXICO...AND COLD AIR DOWN FROM
CANADA. THIS COMBINATION WILL SET THE STAGE FOR THUNDERSTORM
DEVELOPMENT ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING...SOME
OF WHICH MAY BECOME SEVERE. ALTHOUGH LARGE HAIL AND DAMAGING WINDS
ARE THE MAIN SEVERE WEATHER THREAT...WIND FIELDS IN THE ATMOSPHERE
ARE ALSO EXPECTED TO BECOME FAVORABLE FOR TORNADO DEVELOPMENT. THE
AREA WITH THE GREATEST POTENTIAL FOR TORNADIC THUNDERSTORMS IS
EXPECTED TO BE ALONG AND NORTH OF A LINE FROM HYANNIS TO BROKEN
BOW...BUT SEVERE WEATHER IS A THREAT ACROSS ALL OF THOE OUTLOOK AREA.

PERSONS ENGAGING IN ANY OUTDOOR ACTIVITIES LATE THIS AFTERNOON OR
THIS EVENING SHOULD BE PREPARED TO TAKE COVER IF SEVERE WEATHER
DEVELOPS. THE BASEMENT OFFERS THE BEST PROTECTION FROM TORNADOES.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:56 PM CSTSevere Thunderstorm WarningLBFHayes49 min
Oct 31, 5:19 PM CSTTornado WarningLBFFrontier41 min
Oct 31, 5:44 PM CSTSevere Thunderstorm WarningLBFHayes46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.